Alert archive / Ohio / Small Craft Advisories in 2017

Small Craft Advisory 45, NWS Cleveland, OH

May 11, 2017

NWS Cleveland, OH issued this small craft advisory at May 11, 2017, 10:05 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
May 11, 2017, 10:05 AM EDT (14:05 UTC)
Expired
May 11, 2017, 10:00 PM EDT
In force
12 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

259 
WHUS71 KCLE 111405
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1005 AM EDT THU MAY 11 2017

LEZ144>146-112215-
/O.NEW.KCLE.SC.Y.0045.170511T1405Z-170512T0200Z/
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
1005 AM EDT THU MAY 11 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING.

* WINDS...NORTHEAST 15 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$

LOMBARDY
2 follow-up statements
524 
WHUS71 KCLE 111932
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
332 PM EDT THU MAY 11 2017

LEZ147>149-120200-
/O.EXA.KCLE.SC.Y.0045.000000T0000Z-170512T0200Z/
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
332 PM EDT THU MAY 11 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING.

* WINDS...NORTHEAST 10 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$

LEZ144>146-120200-
/O.CON.KCLE.SC.Y.0045.000000T0000Z-170512T0200Z/
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
332 PM EDT THU MAY 11 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WINDS...NORTHEAST 10 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$

LOMBARDY
235 
WHUS71 KCLE 120155
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
955 PM EDT THU MAY 11 2017


LEZ144>149-120300-
/O.EXP.KCLE.SC.Y.0045.000000T0000Z-170512T0200Z/
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
955 PM EDT THU MAY 11 2017

...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM EDT THIS EVENING...

WINDS AND WAVES HAVE DROPPED BELOW ADVISORY LEVELS.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at May 11, 7:38 AM EDT, 2 hours 27 minutes earlier.

Area forecast discussion, May 11, 7:38 AM EDT, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
738 AM EDT Thu May 11 2017

.SYNOPSIS...
Low pressure will move across south-central Ohio today bringing
rain showers to much of the state through the morning hours. An
upper-level trough over the area will bring a continued chance
of showers to eastern areas through Saturday. High pressure will
move in from the southwest Sunday into early next week bringing
a significant warming trend to the region.

&&

.NEAR TERM /THROUGH TONIGHT/...
Made a few minor adjustments to PoPs to better reflect the
current radar. Otherwise, no changes were made and the previous
forecast remains on track.

Original Discussion...
Rain showers are moving across Ohio this morning with the
leading edge running from near Cleveland to Canton. This
precipitation shield will continue to move eastward into
Pennsylvania later this morning. And isolated bolt of lighting
will also be possible, mainly across southern areas.
Precipitation totals will range from about 0.25 to 0.5 inch
across central and western Ohio will lesser amounts farther
east.

By mid-morning most of the precipitation will be confined to
the eastern half of Ohio. The rain will slowly end across
central Ohio through the morning hours with a continued chance
of some showers across eastern Ohio and northwest Pennsylvania
through the day. Rain chances will drop considerably tonight
across eastern Ohio and northwest Pennsylvania, but there will
still be some scattered showers around, mainly across northwest
Pennsylvania.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/...
Shower activity will increase a bit Friday afternoon, but
activity should be pretty widespread. The best chances for any
showers will be across northwest Pennsylvania with a slight
chance extending as far west as Cleveland.

While the upper-level trough over the region will finally begin
to pull out to the northeast Friday night into Saturday, we
will be under the influence of northwest flow aloft through the
weekend. This will mean at least a chance of showers across
eastern Ohio into Pennsylvania right on through Sunday night.

Another upper-level low will slide by off to the northeast late
Saturday night into Sunday. This could bring a better chance of
some showers from central Ohio eastward during this time frame,
but there are still some uncertainties with the exact track of
this low.

Temperatures will warm up a bit each day during the weekend,
finally rebounding back to near normal by Sunday.

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
A warming trend will be the story for the long term period as a
ridge builds east into the Great Lakes and Ohio valley region
beginning Monday. Highs in the mid 60s NE to low 70s SW will warm
into the low/upper 70s Tuesday and pushing upper 70s to low 80s by
Wednesday. Dry forecast remains Monday through Tuesday night with
high pressure overhead, with slight chance pops Wednesday and
Wednesday night as a weak cold front pushes east into the
region.

&&

.AVIATION /12Z Thursday THROUGH Monday/...
Surface low evident across east central OH via surface obs this
morning, with precip ending at TAF sites within the first couple
hours of the TAF period. Lingering IFR conditions expected,
especially at KMFD and KCAK, otherwise a slight diurnal
improvement in ceilings expected today, but most sites will
remain MVFR. Ceilings expected to drop again tonight with IFR
possible. Winds will remain in the 5-12 kt range becoming more
northerly through the period.

OUTLOOK...Non-VFR possible NE OH/NW PA Friday. Non-VFR possible
again Saturday into Sunday.

&&

.MARINE...
Low pressure will track east across Ohio today. Northeast flow will
increase to around 20 knots by this afternoon. Waves may increase to
3 to 5 feet for a brief time this afternoon east of the Islands and
west of Cleveland, but will hold off on a small craft advisory
for now. Northeast flow will persist through the overnight, but
will subside in the 10 to 15 knot range. Winds will stay
northeasterly through Friday, and subside to 5 to 10 knots by
Friday night. High pressure will build into the region from the
west Friday night into Saturday with winds becoming northwest
Saturday and westerly by Saturday night.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Mottice
NEAR TERM...Mottice
SHORT TERM...Mottice
LONG TERM...Greenawalt
AVIATION...Greenawalt
MARINE...Greenawalt
Hazardous weather outlook, May 11, 3:56 AM EDT, 6 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
356 AM EDT Thu May 11 2017

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-120800-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-
Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Ashtabula Lakeshore-Northern Erie-Southern Erie-
356 AM EDT Thu May 11 2017

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in Ohio, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.